STEPHEN J. UMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The letter "Hematemesis After Reserpine for Raynaud's Phenomenon" by Drs. Sharon, Paolino, and Kaplan (Ann Intern Med 77:479, 1972) was of great interest to me.
In 1971 I treated a patient with Raynaud's disease and gangrene of several fingertips with 1 mg of reserpine intra-arterially. He did not benefit from this procedure symptomatically, but 12 hours later he vomitted approximately 500 ml of bloody emesis. Roentgenologic examination showed no source for the bleeding, but it was presumed that an occult bleeding source had been uncovered by concurrent "desperation" treatment of his disorder with heparin anticoagulation. The letter
STEPHEN J. UMAN. Reserpine and Raynaud's Phenomenon. Ann Intern Med. 1972;77:1005. doi: 10.7326/0003-4819-77-6-1005_1
Download citation file:
Published: Ann Intern Med. 1972;77(6):1005.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use